MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY4C1650-A
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using ruby coils, pod packing coils (pod pc), a new handle, a non-penumbra microcatheter, and a guidewire.During the procedure, the physician successfully implanted two ruby coils in the target vessel using the handle and microcatheter.While attempting to advance the next ruby coil, the coil would not advance at all past its initial position within its introducer sheath.Therefore, the ruby coil was removed.The physician then successfully implanted another ruby coil and four pod pcs in the target vessel using the handle and microcatheter.Next, the physician advanced another pod pc to the target vessel using the microcatheter; however, the pod pc was determined to be too long.Therefore, the pod pc was removed intact.The physician then successfully implanted another pod pc in the target vessel using the same handle and microcatheter.The procedure was completed at this point.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Additional Manufacturer Narrative
Evaluation of the returned ruby coil could not confirm the reported complaint that the device could not advance past its initial position within the introducer sheath.Evaluation revealed that the embolization coil had offset coil winds, and the pusher assembly had kinks.This damage typically occurs if the device is advanced against resistance, indicating that the coil was likely able to advance beyond its starting position during the procedure.The ruby coil was unable to be manipulated within its introducer sheath during the functional test due to the offset coil winds.Based on the reported complaint, the root cause of resistance could not be determined.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12784222
Report Number3005168196-2021-02541
Device Sequence Number14473380
Product Code HCG
UDI-Device Identifier00814548013244
UDI-Public00814548013244
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2025
Device Model NumberRBY4C1650-A
Device Catalogue NumberRBY4C1650
Device Lot NumberF74391
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2021
Supplement Date Received by Manufacturer11/16/2021
Initial Report FDA Received Date11/10/2021
Supplement Report FDA Received Date12/01/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale
Date Report Sent to FDA01/01/2005